MAUDE Adverse Event Report: STRYKER GMBH STANDARD BARREL HIP PLATE, KEYED OMEGA 3 135°, 4 HOLES; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH STANDARD BARREL HIP PLATE, KEYED OMEGA 3 135°, 4 HOLES; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 597024S
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a foreign body in an omega implant box.
 
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported a foreign body in an omega implant box.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the original packaging was not returned and since the complete packaging is not visible on the received pictures.The device inspection revealed the following: a steel ball with a diameter of 1.98mm was returned for evaluation.The ball has no markings or any other identifying features on it.The original package and the implant were not returned for evaluation.The received picture also don't show the complete original package, there is just a section of an opened blister pack with the returned ball inside visible.The identification of the catalog- and lot number was made based on a patient label sticker on a implant sheet.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the available information the root cause of this occurrence cannot be defined and without the original package it is not possible to confirm the event.As part of the complaint evaluation the complete manufacturing process of the device was reviewed.In none of the performed process steps is a steel ball with a similar dimension used.Also the areas with balls, that could get in contact with the product, of the involved machines were reviewed.It was found that none of these balls is missing and that these balls do not have the same diameter like the returned one.These findings speak against a contamination with the ball during the manufacturing and packaging process.If more information is provided, the case will be reassessed.

Brand Name
STANDARD BARREL HIP PLATE, KEYED OMEGA 3 135°, 4 HOLES
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13524633
Report Number0008031020-2022-00054
Device Sequence Number14801720
Product Code KTT
UDI-Device Identifier07613154325085
UDI-Public07613154325085
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K062066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number597024S
Device Catalogue Number597024S
Device Lot NumberH48947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown